RYL Forums

RYL Forums (https://www.recoveryourlife.com/forum/index.php)
-   Mental Health Discussion and Support (https://www.recoveryourlife.com/forum/forumdisplay.php?f=44)
-   -   Coming off medication? (https://www.recoveryourlife.com/forum/showthread.php?t=51556)

deadstar 13-06-2008 05:20 PM

Coming off medication?
 
I've been thinking alot lately about coming off my medication (fluoxetine 60mg a day). I've been feeling alot happier (i think) over the last few weeks and havnt had medical attention for my SI for a month and two weeks (tomorrow!).
I feel a bit too.. emotionless and i want to see how i cope when i'm not drugged up. But on the other hand i'm scared i'll slip back to my 'old ways', however there is a part of me that wants to feel like that again because although it was awful, it was comfortable because i didnt have to care about anything at all. nothing mattered.
Basically my question is should i stop them? Also, if i stop with my psychiatrist's permission or my mum knowing i'll have to go down to 50mg for a month then 40 etc and it will take forever to get off them, but if i just stop taking them and hiding them i can do it straight away.
Any thoughts?
Thanks
xxxx

Stellata 13-06-2008 05:26 PM

The standard medical guidance is to continue taking anti-depressants for 6-9 months after you start to feel better, to help prevent a relapse.

nikki1922 13-06-2008 08:22 PM

i wouldn't just stop them bulnty ..I did that with zolofot and and his hid them from everyone saying yes i was taking them but i wasn't. I was falling over stairs/dizzing/headcas/sick ..It was horiable. And then i relapesed really bad and ended up in hospital for a month..I am on prozac now and have beent aking it everyday havn't missed one day . So don't stop it bulnty please !!! Talk to your doctor. Your no supose to stop them after only a couple months ..But yeah i am not an expeceter !! good luck..PM me anytime
Nicole<3

Ami 14-06-2008 08:30 PM

id discuss with your dr hun.

When i stoppped mine, i was being followed and the man came back and it was one of the worst times in my life, and i o/d and ended up in hosppital.

I agree with medication because they help me function like a normal person but i agree they are a pain in the arse. xx

shadowedseraph 15-06-2008 12:42 PM

stop slowly hun its for the best, then if things get worse again you wont have to work the dose back into your system, nor will you go into cold turkey withdrawls! *hugs*


All times are GMT +1. The time now is 09:32 PM.

Powered by vBulletin® Version 3.6.4
Copyright ©2000 - 2026, Jelsoft Enterprises Ltd.